MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Codes Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for investigation.Inspection of the catheter found it damaged due to excessive pull force during the procedure, as there is stretching/necking along the catheter and the catheter tip/balloon had detached from the catheter and could not be returned.As a result, it could not be determined if the product became stuck in the patient due to anatomical features (calcification/stenosis) or due to the catheter balloon failing to deflate as intended.Due to the damage, the balloon couldn't be tested to confirm the deflation issue.An x-ray was performed on the patient, but the missing part was unable to be located and retrieved.The status of the patient was requested and it was stated the patient was still in the icu due to the emergency operation for ruptured abdominal aortic aneurysm.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature for devices from this lot.
 
Event or Problem Description
The patient was admitted to hospital with a ruptured abdominal aortic aneurysm and needed an emergency downstream embolectomy.The catheter was inserted into the left iliac, and despite trying to deflate the balloon it wouldn't deflate and had difficulty pulling back and was stuck.The tip of the catheter snapped inside patient and was missing.An x-ray was performed on the patient, but they were unable locate the missing part to retrieve it.No other injury or complication was reported.The patient was still in the icu due to the emergency operation for ruptured abdominal aortic aneurysm.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
TUFTEX EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key20653720
Report Number1220948-2024-00220
Device Sequence Number17802534
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public(01)00840663100491(11)230919(17)290828(10)XSL1595(91)1601-48
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1601-48
Device Lot NumberXSL1595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2024
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown